Leg rash is a common symptom in diabetes and can be caused by many reasons and can be prevented. So read on to find out how leg rashes and diabetes are related.
Poor blood circulation
Itching can occur when there is poor blood circulation in certain parts of your body. You can also itch from dry skin or yeast infection. Your lower leg, as well as the underside, can develop a rash or itch due to poor blood circulation. To prevent worsening your itch, pay attention to your skin care regime. Use a mild soap to clean the affected area of your body. Apply moisturizing creams after taking a bath to avoid drying your skin. In addition, reducing the number of showers and baths you take can also help.
Some patients have an allergic reaction to pills or insulin that are meant to treat their diabetes. The allergic reaction can surface as skin rashes on your torso, hands and legs. If you are one of them, you should consult your doctor and get these allergies checked. Your doctor may prescribe other medications to avoid these allergic reactions. In some cases, a diabetic patient can also experience bumps, dimpled markings and skin rashes on the injected area of the body as a result of insulin injection.
Those who are suffering from diabetes are susceptible to fungal infections and it can be the reason behind the rashes on your legs. The yeast like fungus will result in red and itchy rashes, that is often surrounded with scales and blisters. These infections are more common in warm and moist areas of the skin. Other fungal infections that are associated with diabetes are athlete’s foot, ringworm as well as vaginal yeast infections. It is best to consult your doctor for appropriate treatment or medication to stop the infection.
Diabetic blisters are rare, however, some patients do erupt with blisters. The blisters can occur in the hands, feet, toes and legs. They look like burn blisters. Diabetic neuropathy can also put you at high risk of developing these blisters but the good news is that they are painless and will heal on their own after a few weeks.
Many patients tend to ignore signs of rashes and skin bumps on his or her legs, especially lower leg rashes. Diabetes can be a possible reason for any of the above skin condition and there is also a good chance that a person may be allergic to some diabetes medications. It is best to consult your doctor whenever you notice abnormalities in your skin, especially leg rashes.